| Catalog Number |
314.48 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
Not Applicable (3189)
| Date of Event |
10/23/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.(b)(6).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.A device history record review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that during an unknown procedure on (b)(6) 2018, the screwdriver handle would not attach to the screwdriver shaft.The device that engages to the self-retaining screw would not retain in the screw when tried to pull it out on the implant set.Procedure was successfully completed with a delay of thirty (30) minutes.Patient outcome is unknown.Concomitant devices: screw (part: unknown, lot: unknown, quantity: 1).This report is for a 1.0mm cruciform screwdriver blade with holding sleeve.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
This report is for a 1.0mm screwdriver blade with holding sleeve.
Additional Manufacturer Narrative
Device history record is for part 314.480.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 314.480.96; lot: 3331288; manufacturing site: haegendorf; release to warehouse date: january 07, 2010.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all visual and functional criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Investigation flow: device interaction/functional visual inspection: visual inspection of the returned device performed at customer quality (cq) identified minor superficial surface wear but nothing that would inhibit functionality was observed.Functional test: device's proximal coupling functional test: when the coupling's faded laser etched alignment arrow was aligned with the returned screwdriver shaft flat, the coupling engaged and retained the screwdriver shaft.When the two were not aligned, the devices would not engage/connect.The reported condition was able to be replicated and confirmed but is due to the faded laser etched alignment arrow on the coupling.Device's distal blade with holding sleeve functional test: the screw involved in the event was not returned for investigation.Therefore, a functional test to replicate the reported condition of "the device that engages to the screw self-retaining would not retain in the screw when tried to pull it out on the implant set." was not able to be performed at cq.Device history record (dhr) review: the returned device was manufactured in january 2010 and is over 8 years old.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all visual and functional criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Document/specification review: the following design drawings were reviewed during this investigation.Micro screwdriver assembly screwdriver blade component internal sleeve component holding sleeve component external sleeve component no product design issues or discrepancies were observed during this investigation.Dimensional inspection: a dimensional inspection was not performed for the proximal coupling as it functioned as intended and the cause was attributed to the faded laser etched alignment arrow on the returned quick coupling instrument.The thickness of the four distal blades each measured 0.25mm at cq which is within specification of 0.28mm +0/-0.03mm per screwdriver blade component design drawing.The holding sleeve outside diameter just proximal to the distal tip measured ø3.25mm at cq which is within specification of ø3.3mm +0/-0.05mm per holding sleeve component design drawing.The holding sleeve distal tip outside diameter measured ø5.0mm at cq which is within specification of ø5.1mm +/-0.1mm per note on holding sleeve component design drawing.Conclusion: for the proximal end, the cause was attributed to the faded laser etched alignment arrow on the returned quick coupling instrument.For the distal portion reportedly not holding a screw, a definitive root cause could not be identified.This complaint investigation is not confirmed and no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.